Experimental Mathematics

Explicit Determination of the Images of the Galois Representations Attached to Abelian Surfaces with $\End(A)= \mathbb{Z}$

Luis V. Dieulefait

Full-text: Open access

Abstract

We give an effective version of a result reported by Serre asserting that the images of the Galois representations attached to an abelian surface with $\End(A)= \mathbb{Z}$ are as large as possible for almost every prime. Our algorithm depends on the truth of Serre's conjecture for two-dimensional odd irreducible Galois representations. Assuming this conjecture, we determine the finite set of primes with exceptional image. We also give infinite sets of primes for which we can prove (unconditionally) that the images of the corresponding Galois representations are large. We apply the results to a few examples of abelian surfaces.

Article information

Source
Experiment. Math., Volume 11, Issue 4 (2002), 503-512.

Dates
First available in Project Euclid: 10 July 2003

Permanent link to this document
https://projecteuclid.org/euclid.em/1057864660

Mathematical Reviews number (MathSciNet)
MR1969642

Zentralblatt MATH identifier
1162.11347

Subjects
Primary: 11F80: Galois representations
Secondary: 11G10: Abelian varieties of dimension > 1 [See also 14Kxx]

Keywords
Galois representations abelian varieties

Citation

Dieulefait, Luis V. Explicit Determination of the Images of the Galois Representations Attached to Abelian Surfaces with $\End(A)= \mathbb{Z}$. Experiment. Math. 11 (2002), no. 4, 503--512. https://projecteuclid.org/euclid.em/1057864660


Export citation